Kentucky, 2003Damaging Wind in Kentucky, July 12, 2003
July 12, 2003 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 12, 1:00 PM CST, 1 hour earlier.
Area forecast discussion, Jul 12, 1:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SAT JUL 12 2003
IT APPEARS THE FRONT HAS SAGGED FAR ENOUGH SOUTH TO KEEP PCPN
CHANCES SOUTH OF FA AND ALLOW DRIER AIR TO WORK INTO ALL BUT VERY
SRN MOST PTNS FA AS OF 18Z. WL THEREFORE TENTATIVELY PLAN ON NO POPS
THIS EVENING...BUT WL MAINTAIN CLOSE WATCH ON 88D FOR PM DEVELOPMENT
NR THE BOUNDARY AND WL INCLUDE AN EVENING MENTION IF SOMETHING POPS
UP.
OTHERWISE LTL CHANGE IN GOING PACKAGE AS MODEL DATA...WHAT IS
AVAILABLE...REMAINS CONSISTENT WITH ITS MAINLY DRY FORECAST UNTIL
MID WEEK. 00Z MRF AND MEX STILL NOT AVAILABLE SO PLAN LTL/NO CHANGE
IN THE MID-LONG RANGE...BUT WL WATCH FOR IT UP THRU PRESS TIME. EVEN
WITH IT DONT ANTICIPATE MUCH CHANGE AS NEW 120 HR GFS OFFERS LTL
NEW FROM PREVIOUS RUNS/GOING PACKAGE. ONLY CONSIDERATION IS WHETHER
TO INCLUDE TUE NIGHT MENTION OF A POP PER NEWEST GFS...BUT GIVEN
TRENDS HAVE BEEN FOR SLOWER FRONTAL APPROACHES WITH TIME...THINK
WELL OPT TO LEAVE IT AT JUST A WED-THU CHC FOR NOW.
.PAH...NONE.
Hazardous weather outlook, Jul 12, 11:12 AM CST, 2 hours 48 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1212 PM CDT SAT JUL 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON...MAINLY OVER
SOUTHERN PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY. A COLD
FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE REGION THIS AFTERNOON.
ENOUGH LOW-LEVEL MOISTURE AND INSTABILITY STILL EXIST ALONG AND
AHEAD OF THIS FRONT FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS...
MAINLY SOUTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH AND
MADISONVILLE KENTUCKY. SEVERE WEATHER IN THE FORM OF LARGE HAIL OR
DAMAGING WIND IS STILL A SLIGHT POSSIBILITY. ANY THUNDERSTORMS THAT
DO DEVELOP SHOULD DIMINISH BY EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE QUAD
STATE ON WEDNESDAY AND THURSDAY...AS A WEAK COLD FRONT MOVES INTO
THE REGION. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
RJP
Thunderstorm Wind, Christian
- When
- July 12, 2:00 PM CST
- Where
- Christian County, Hopkinsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- UNKNOWN
- Coordinates
- 36.850, -87.483
Numerous trees were blown down. Some trees fell on homes and vehicles. Some damage was reported to about 30 homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 12, 20031 death · 1 event
- Tornado in North Carolina, July 12, 2003$2.0 million · F1 · 1 event
- Heat in California, July 12 to 13, 200314 injured · 2 events
- Damaging Wind in West Virginia, July 12, 2003$525,000 · 50 kt wind · 1 event
- Flash Flood in West Virginia, July 12, 2003$525,000 · 1 event
- Hail and Damaging Winds in Georgia, July 12, 2003$155,000 · 1 in hail · 7 events
- Hail and Damaging Wind in North Carolina, July 12, 2003$50,000 · 60 kt wind · 2 events
- Damaging Winds and Lightning Strike in Maryland, July 12, 20032 injured · $20,000 · 50 kt wind · 5 events
- Damaging Wind in Florida, July 12, 2003$40,000 · 1 event
- Tornado in North Carolina, July 12, 2003$10,000 · F1 · 1 event
- Damaging Wind in Oklahoma, July 12, 2003$20,000 · 61 kt wind · 1 event
- Damaging Wind in Florida, July 12, 2003$18,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365846.